MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material#: 305195.Batch number#: 3233736.It was reported by customer that found a 18g bd needle with odd dots all across the surface.The dots are not a part of the thin plastic packaging, but rather on the needle itself.It may possibly be ink or some other residue, but it did not seem safe or sterile to use.In conjunction with the 18g bd needle with a piece of hair imbedded into the packaging was also found a few weeks ago, it does raise questions about the current manufacturing practices with these needles.Unfortunately, the needle with the hair was not saved and the lot number was not noted.Issue occurred on (b)(6).Product was saved.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there were dots on the needle.To aid in the investigation, one sample in a sealed packaging blister was received for evaluation by our quality team.A visual inspection was performed with 10x magnification.The plastic shield has black specks of embedded degraded resin.No other defects or imperfections were observed.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.A device history record review was completed for provided material number 305195, lot 3233736.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received material#: 305195, batch number#: 3233736.It was reported by customer that found a 18g bd needle with odd dots all across the surface.The dots are not a part of the thin plastic packaging, but rather on the needle itself.It may possibly be ink or some other residue, but it did not seem safe or sterile to use.In conjunction with the 18g bd needle with a piece of hair imbedded into the packaging was also found a few weeks ago, it does raise questions about the current manufacturing practices with these needles.Verbatim#: rcc received a complaint via email.Email(s) attached.Over the weekend iv room pharmacy tech found a 18g bd needle with odd dots all across the surface.The dots are not a part of the thin plastic packaging, but rather on the needle itself.It may possibly be ink or some other residue, but it did not seem safe or sterile to use.In conjunction with the 18g bd needle with a piece of hair imbedded into the packaging was also found a few weeks ago, it does raise questions about the current manufacturing practices with these needles.I have a sample of the product in my office.Lot number is 3233736.Response: unfortunately, the needle with the hair was not saved and the lot number was not noted.Issue occurred on 3/18.Product was saved.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19011038
Report Number1911916-2024-00226
Device Sequence Number11732396
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number3233736
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown